You are here:

Pharmacy/Wellbutrin & Fatigue

Advertisement


Question
Hello,

I took Bupropion XL 150 with some benefit and little side effects. However, when increasing to 300mg, I became extremely fatigued. I hoped that would pass, but after about 6 weeks and no change in extreme tiredness, I dropped back to 150, then quit altogether. I have also noticed a weight gain of about 10 lbs since taking Bupropion . I know that both fatigue and weight gain are contrary to typical side effects. However I am wondering that since I am in the minority that experiences tiredness instead of increased energy, if it is possible that Bupropion may have also contributed to the weight gain.

Second, I am wondering if there is a difference in generic and brand-name, specifically whether I should consider trying Wellbutrin before writing Bupropion off altogether. I had taken it in the past and do not remember any problems with tiredness or low energy.

Thank you.

David

Answer
Hi David,
The monograph states that some people have experienced with thi drug reactions similar to yours. Changing brands is not likely to make a difference to how you respond to the activ ingredient. As you indicated, your adverse reaction is most probably dose related.
Thank you for using Allexperts.
Sincerely,
Eric Brandt, B.Sc.Pharm.  

Pharmacy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Eric Brandt

Expertise

I am a practicing pharmacist.On my drug information website, I have answered hundreds of questions to date. The articles posted on my site include Parkinson`s disease. depression, menopause, diabetes, sleep and aging, congestive heart failure, calcium channel blockers, thyroid hormone replacement therapy, ADHD, multiple sclerosis an more.

Experience

I have experience in retail as well as hospital pharmacy pracice. Currently working in a hospital pharmacy. I am experienced in drug information. Over the last 6 years I have developed a successful web site for drug information.

The addressfor my drug information website is http://www.druginformation.bc.caThere you can read articles on varios areas of health interest. You can also leave me questions which I will personally answer. I also have a free health information newsletter called The Caplet. To subscribe send e-mail to thecaplet-subscribe@topica.com

©2016 About.com. All rights reserved.